MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a depressed atellica im thcg result which was discordant relative to alternate-method testing.A siemens engineer checked the system following this observation, and identified some crystallization at the sample dispense port, which was cleaned.The interpretation of results section of the advia centaur thcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of an advia centaur advia centaur total hcg (thcg) result which was discordant relative to repeat testing when using thcg lot 357.An initial elevated thcg result was obtained for a female patient with abnormal uterine bleeding.Testing following 100- and 200-fold dilution produced ¿error¿ results.When the patient¿s sample was tested using an hcg test strip, a negative result was obtained, and considered consistent with the patient¿s clinical condition.There are no allegations of any adverse patient effects in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a depressed atellica im thcg result which was discordant relative to alternate-method testing.An initial elevated thcg result was obtained for a female patient with abnormal uterine bleeding.Testing following 100- and 200-fold dilution produced ¿error¿ results.When the patient¿s sample was tested using an hcg test strip, a negative result was obtained, and considered consistent with the patient¿s clinical condition.Review of customer data showed that quality control (qc) results were within expected ranges, and no issues were identified with any other samples, indicating that the assay reagent is not the likely cause.A siemens engineer checked the system following this observation, and identified some crystallization at the sample dispense port, which was cleaned.Following this routine service intervention, the system was fully operational and the customer had no further concerns.No product problem was identified, and the issue was resolved through routine troubleshooting.Note: in section h6, codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR TOTAL HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key20522888
Report Number1219913-2024-00451
Device Sequence Number7969359
Product Code DHA
UDI-Device Identifier00630414505176
UDI-Public(01)00630414505176(10)44481357(17)20241209
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number44481357
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/07/2024
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown